Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

April 10, 2021Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Apr 10, 2021, 3:46 AM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2021, 3:46 AM CDT (08:46 UTC)
Expired
Apr 10, 2021, 4:30 AM CDT
In force
44 min
Issued by
NWS Mobile, AL

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 4:00 AM CDTHAIL 11 E Cantonment, FLQUARTER SIZED HAIL REPORT VIA PHOTOS ON SOCIAL MEDIA. TIME GIVEN VIA NEWS REPORTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2977 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
3.4
Supercell composite
18.1

Open this sounding in Storm Lab

The text

As transmitted.

203 
WWUS84 KMOB 100846
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
346 AM CDT Sat Apr 10 2021
 
ALZ266-FLZ201>204-100930-
Baldwin Coastal AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
346 AM CDT Sat Apr 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
BALDWIN...CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES
UNTIL 430 AM CDT...

At 346 AM CDT, the strong thunderstorm was located 4 miles northeast
of Lillian, or 6 miles west of West Pensacola, moving northeast at 40
mph.

Nickel size hail and wind gusts of 45 to 55 mph will be possible with
this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Goulding, Bagdad, Lillian, Myrtle Grove,
Point Baker, Pea Ridge, Roeville and Floridatown.

A Tornado Watch remains in effect until 800 AM CDT for southwestern
Alabama...and northwestern Florida.

LAT...LON 3036 8744 3045 8736 3038 8748 3043 8749
      3088 8719 3092 8704 3083 8687 3070 8684
      3050 8701 3051 8702 3060 8702 3044 8709
      3058 8718 3038 8718 3039 8711 3034 8726
      3032 8717 3031 8735
TIME...MOT...LOC 0846Z 221DEG 36KT 3046 8738 

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 2:58 AM CDT, 48 minutes earlier.

Area forecast discussion, Apr 10, 2:58 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
258 AM CDT Sat Apr 10 2021

.NEAR TERM UPDATE /Now Through Sunday/...A significant severe
weather event will unfold over the region through this morning as a
couple of lines of strong to severe thunderstorms move from west to
east across the area. The most likely impacts from these storms will
be damaging straight line winds but large hail and a brief tornado
or two are also possible. The cause of this upcoming event is
associated with an upper trof over the Plains advancing towards the
Mississippi River valley through Saturday morning along with the
important interaction of two upper jets and unusually favorable
thermodynamics over the region. The first of these upper jets is
located in the eastern portion of the upper trof and strengthens
while the second upper jet will be in place over Texas into the
northwestern Gulf. As the upper trof advances eastward, this brings
the favored right entrance region of the upper jet on the eastern
portion of the upper trof into phase with the favored left exit
region of the southern stream jet, resulting in what's known as a
"coupled jet structure" with a region of strong upper level
divergence. Currently, a broken line of strong to severe thunderstorms
extends southwestward from northern Clarke County, AL across SE MS
with another line developing upstream over central MS and LA. As
the coupled jet structure evolves, these two lines of storms may
merge into one line as they move across the region this
morning...likely exiting east before noon today. Despite the late
night/early morning timing, significant instability will be
present along and ahead of the system with MLCAPE values of
1500-2500 J/kg, potentially even higher, along with a large dome
of rain cooled air which develops immediately in the wake of the
fast advancing storms. Another important ingredient in this severe
weather event is that unusually steep lapse rates around 8C/km
from 800-650 mb are noted in model soundings ahead of the
approaching line. In addition, 0-6 km bulk shear values will be
50+ knots, and 0-3 km helicity values will be around 300 m2/s2,
potentially 400 m2/s2. Damaging winds, large hail and brief
tornadoes are all possible as the storms move through. Through
tonight, the Storm Prediction Center (SPC) has a Moderate Risk for
interior southeast Mississippi and much of southwest Alabama,
with an Enhanced Risk over nearly all of the remainder of the
area. For Saturday morning, SPC has an Enhanced Risk along and
east of I-65 with a slight risk over much of the remainder of the
area as the squall line and leading supercells move through the
remainder of the area. Please ensure that you have a way to
receive weather alerts and warnings for this weather event.
Categorical pops remain in place this morning, then dry conditions
develop first over western portions of the area early Saturday
afternoon then the remainder of the area later in the afternoon.
Dry conditions are expected to prevail Saturday night into Sunday.
A High Surf Advisory is in effect from 1 am tonight until 7 am
Sunday due to breaking waves of 5 to 7 feet in the surf zone. A
High Risk of rip currents remains in effect through Sunday
afternoon as well. Lows tonight will be in the lower 60s except
for mid 60s at the coast. Highs on Saturday will be mostly in the
mid to upper 70s. Lows Saturday night range from the lower to mid
50s along and west of I- 65 with mid 50s to lower 60s further to
the east. Highs on Sunday mainly range from the upper 70s to lower
80s. /29

&&

.SHORT TERM /Sunday night Through Monday night/...A broad upper
level ridge builds over the region, and weak surface high pressure
slides east over the deep south Sunday night creating fair skies and
a light northeast to easterly wind flow. A moist low level return
flow develops Monday as surface high pressure shifts southeastward
over the Florida Peninsula. A weak frontal boundary sags into SE MS
and SW AL late Monday night bringing with it a slight chance of rain
showers over the coastal counties of AL and FL as well as portions
of SE MS.

Overnight lows will trend cooler than normal Sunday night with upper
40s to lower 50s expected inland and mid 50s to low 60s expected
near and along the Gulf coast. Lows will trend warmer Monday night
with mid to upper 50s anticipated over inland locations and low to
mid 60s closer to the coast. Mostly sunny conditions Monday will
help afternoon temperatures rise to near 80 along the coast and low
to mid 80s inland. /08

&&

.EXTENDED TERM /Tuesday Through Friday/...For the extended
portion of the forecast, an active upper pattern over the northern
Conus/Canada continues to create a challenging forecast. Upper lows
over the northeastern and northwestern Conus meander and wobble
around, bending and shifting north/south west-east zonal upper flow
over the southern half of the Conus. A semi-stationary cold front
stalls over the forecast area. The result is periods of isentropic
upglide created showers and thunderstorms through the week until a
stronger passing shortwave trough moves over the Southeast, with a
northerly surge moving the front stalled along the coast south over
the central Gulf. Timing/strength of the passing shortwaves have
been inconsistent, along with where the weak front moving to the
coast stalls. High temperatures bounce around seasonal norms through
the Extended, with the latest guidance advertising a few degrees
above or below normal. Low temperatures remain generally above with
moisture levels remaining high combined with weak upper level
subsidence. /16

&&

.MARINE...A moderate to strong onshore flow is expected to
continue through Saturday ahead of an approaching storm system and
cold front. A significant squall line of thunderstorms will
advance across the marine area this morning. Strong to severe wind
gusts, hail, frequent lightning, and very heavy rain will
accompany the intense line of storms. The onshore flow becomes
light to moderate Saturday night then switches to the northwest on
Sunday as the front moves through. Small Craft Advisories remain
in effect through Saturday afternoon. /08

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      78  58  80  54  81  60  79  61 / 100  20  10   0  10  20  50  30
Pensacola   76  64  80  58  81  63  80  65 / 100  30  20   0  10  20  50  30
Destin      74  65  77  61  78  64  77  65 /  90  30  20   0  10  10  40  30
Evergreen   78  59  82  51  86  57  84  60 / 100  20  10   0  10  10  40  30
Waynesboro  78  52  77  50  81  55  79  57 /  80  10  10   0  10  10  40  30
Camden      76  55  77  50  83  55  81  57 / 100  20  10   0   0  10  30  30
Crestview   74  60  80  49  83  55  81  61 / 100  30  20   0  10  10  40  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.

     High Surf Advisory until 7 AM CDT Sunday for ALZ265-266.

FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

     High Surf Advisory until 7 AM CDT Sunday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ631-
     632-650-655.

     Small Craft Advisory until 7 PM CDT this evening for GMZ670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Apr 10, 2:22 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 AM CDT Sat Apr 10 2021

ALZ263-265-100830-
Mobile Coastal AL-Mobile Central AL-
222 AM CDT Sat Apr 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 330 AM CDT...

At 222 AM CDT, the strong thunderstorm was located 4 miles northwest
of Alabama Port, or 5 miles east of Bayou La Batre, moving north at
55 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Bayou La Batre, I65 And I165, Coden and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 AM CDT for southwestern
Alabama.

LAT...LON 3034 8815 3032 8819 3036 8819 3036 8825
      3034 8826 3038 8825 3038 8827 3079 8817
      3075 8804 3072 8804 3072 8802 3074 8802
      3073 8800 3070 8803 3068 8800 3068 8804
      3057 8809 3031 8813
TIME...MOT...LOC 0722Z 197DEG 49KT 3041 8816
Local storm report, Apr 10, 3:24 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
324 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HAIL             GULF SHORES             30.26N 87.64W
04/10/2021  E1.75 INCH       BALDWIN            AL   PUBLIC

            PICTURES OF GOLF BALL SIZE HAIL REPORTED IN
            THE GULF SHORES AREA (SOCIAL MEDIA).

&&

MB
Local storm report, Apr 10, 3:28 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
328 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     HAIL             ORANGE BEACH            30.27N 87.60W
04/10/2021  E2.75 INCH       BALDWIN            AL   PUBLIC

            REPORTS OF GOLF BALL TO BASEBALL SIZE HAIL
            FALLING IN ORANGE BEACH AREA.

&&

MB
Local storm report, Apr 10, 3:38 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
338 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     HAIL             2 NW ROMAR BEACH        30.29N 87.64W
04/10/2021  E1.25 INCH       BALDWIN            AL   PUBLIC

            REPORT OF HALF DOLLAR SIZE HAIL IN THE GULF
            SHORES AREA.

&&

MB
Local storm report, Apr 10, 3:40 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
340 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     HAIL             3 WSW GULF SHORES       30.24N 87.73W
04/10/2021  U1.75 INCH       BALDWIN            AL   PUBLIC

            GOLF BALL SIZE HAIL REPORTED ON THE WEST
            SIDE OF GULF SHORES.

&&

MB
Special weather statement, Apr 10, 3:46 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 AM CDT Sat Apr 10 2021

ALZ266-FLZ201>204-100930-
Baldwin Coastal AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
346 AM CDT Sat Apr 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
BALDWIN...CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES
UNTIL 430 AM CDT...

At 346 AM CDT, the strong thunderstorm was located 4 miles northeast
of Lillian, or 6 miles west of West Pensacola, moving northeast at 40
mph.

Nickel size hail and wind gusts of 45 to 55 mph will be possible with
this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Goulding, Bagdad, Lillian, Myrtle Grove,
Point Baker, Pea Ridge, Roeville and Floridatown.

A Tornado Watch remains in effect until 800 AM CDT for southwestern
Alabama...and northwestern Florida.

LAT...LON 3036 8744 3045 8736 3038 8748 3043 8749
      3088 8719 3092 8704 3083 8687 3070 8684
      3050 8701 3051 8702 3060 8702 3044 8709
      3058 8718 3038 8718 3039 8711 3034 8726
      3032 8717 3031 8735
TIME...MOT...LOC 0846Z 221DEG 36KT 3046 8738

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:31 PM CDTRiver Flood WarningMOBMobile63 hr
Apr 10, 1:06 AM CDTSevere Thunderstorm WarningMOBChoctaw54 min
Apr 10, 1:15 AM CDTSevere Thunderstorm WarningMOBChoctaw, Washington45 min
Apr 10, 1:33 AM CDTSpecial Marine WarningMOB87 min
Apr 10, 1:58 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington, Wilcox62 min
Apr 10, 2:22 AM CDTSpecial Weather StatementMOBMobile68 min
Apr 10, 2:35 AM CDTSevere Thunderstorm WarningMOBMobile25 min
Apr 10, 2:43 AM CDTSevere Thunderstorm WarningMOBMobile17 min
Apr 10, 2:50 AM CDTSevere Thunderstorm WarningMOBBaldwin55 min
Apr 10, 2:59 AM CDTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 3 more61 min
Apr 10, 3:36 AM CDTSpecial Marine WarningMOB114 min
Apr 10, 3:53 AM CDTSevere Thunderstorm WarningMOBBaldwin, Butler, Conecuh, Covington, Escambia, Mobile and 2 more67 min
Apr 10, 4:07 AM CDTAreal Flood AdvisoryMOBBaldwin, Escambia, Mobile3 hr
Apr 10, 4:33 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia57 min
Apr 10, 4:53 AM CDTSevere Thunderstorm WarningMOBBaldwin, Covington, Escambia52 min
Apr 10, 5:10 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Apr 10, 5:28 AM CDTSpecial Marine WarningMOB2 hr
Apr 10, 5:40 AM CDTFlash Flood WarningMOBBaldwin6 hr
Apr 10, 5:44 AM CDTSevere Thunderstorm WarningMOBBaldwin, Covington, Escambia61 min
Apr 10, 5:53 AM CDTFlash Flood WarningMOBMobile6 hr
Apr 10, 6:04 AM CDTSpecial Marine WarningMOB86 min
Apr 10, 6:20 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile40 min
Apr 10, 6:48 AM CDTSpecial Marine WarningMOB87 min
Apr 10, 6:52 AM CDTSevere Thunderstorm WarningMOBBaldwin53 min
Apr 10, 7:12 AM CDTSpecial Marine WarningMOB63 min
Apr 10, 7:30 AM CDTSpecial Marine WarningMOB90 min
Apr 10, 9:28 AM CDTRiver Flood WarningMOBBaldwin11 hr
Apr 10, 9:33 AM CDTRiver Flood WarningMOBBaldwin5 hr
Apr 10, 4:30 AM CDTSpecial Weather StatementMOBOkaloosa45 min
Apr 10, 5:57 AM CDTTornado WarningMOBOkaloosa33 min
Apr 10, 6:18 AM CDTTornado WarningMOBOkaloosa12 min
Apr 10, 7:35 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa41 min
Apr 10, 7:39 AM CDTFlash Flood WarningMOBOkaloosa5 hr
Apr 10, 9:38 AM CDTRiver Flood WarningMOBOkaloosa11 hr
Apr 10, 3:11 AM CDTSevere Thunderstorm WarningMOBGeorge, Stone37 min
Apr 10, 4:31 AM CDTAreal Flood AdvisoryMOBGeorge, Perry, Stone3 hr
Apr 10, 5:16 AM CDTFlash Flood WarningMOBGeorge, Perry, Stone4 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.